Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 16, 2022, 6:49 AM CDT for Okaloosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2022, 6:49 AM CDT (11:49 UTC)
- Expired
- Jul 16, 2022, 9:41 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WGUS54 KMOB 161149
FFWMOB
FLC091-161745-
/O.NEW.KMOB.FF.W.0032.220716T1149Z-220716T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
649 AM CDT Sat Jul 16 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Okaloosa County in northwestern Florida...
* Until 1245 PM CDT.
* At 649 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Walton Beach, Ocean City, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3042 8659 3039 8660 3038 8661 3040 8662
3043 8665 3047 8661 3046 8659 3044 8657
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MM1 follow-up statement
271
WGUS74 KMOB 161441
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
941 AM CDT Sat Jul 16 2022
FLC091-161451-
/O.CAN.KMOB.FF.W.0032.000000T0000Z-220716T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
941 AM CDT Sat Jul 16 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL OKALOOSA
COUNTY...
The heavy rain has ended. Please continue to heed any additional
information from local officials.
LAT...LON 3042 8659 3039 8660 3038 8661 3040 8662
3043 8665 3047 8661 3046 8659 3044 8657
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:24 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 16, 6:24 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 624 AM CDT Sat Jul 16 2022 .AVIATION... 12Z issuance...VFR conditions exist across southeastern MS into southwestern AL with MVFR to IFR ceilings and visibility present across portions of the FL panhandle and south-central AL owing to fog and low stratus this morning. Expect any fog and low stratus to lift over the next couple hours, bringing VFR conditions back to all of the CWA through early afternoon. Scattered showers and thunderstorms will develop this afternoon into evening and pose a chance to reduce ceilings/visibility locally and strong, gusty winds. MM/25 && .PREV DISCUSSION... /issued 339 AM CDT Sat Jul 16 2022/ NEAR TERM UPDATE /Now Through Sunday/...Aside from a few showers and isolated storms offshore early this morning things remain calm across the CWA. Anticipate this convection to continue to meander into the early morning hours. Temperatures this morning have bottomed out in the lower 70's for most locations with a low level stratus deck and patches of fog managing to develop over south- central AL. Anticipate this stratus/fog to lift and dissipate after daybreak. In terms of synoptics for the rest of today into Sunday, an upper level ridge remains over the southwestern CONUS and another upper level ridge present over the western Atlantic helping to keep the region in weak flow aloft. The western ridge will gradually build east across the forecast area into Sunday. A weak surface boundary will drop south across our area through Sunday, possibly dropping all the way down to the coast. This boundary will be a focus for more showers and storms across the region, but at the same time it will usher in some slightly drier air into our area. Moisture will lower somewhat into the day today, especially across northern portions of the forecast area. PWATs decrease to around 1.3-1.5 inches over inland areas, but linger between 1.5-1.7 inches down along the coast through through Sunday. As such, we can still expect a diurnal round of showers and thunderstorms both today and Sunday, but coverages should be less than what we have been experiencing the past several days. Primarily looking at chance PoPs in the 30 to 40 percent range across the area (especially the southern 2/3rds of the forecast area) today, and then about a 30 percent chance southern areas and 20 percent chance northern areas on Sunday. Though less widespread, the storms could produce brief heavy rainfall and localized flooding, as well as a few strong wind gusts as well. High temperatures will be slightly warmer today, mainly in the lower 90s inland and the upper 80s near the coast. Lows tonight should be in the lower 70s inland and middle to upper 70s near and along the coast. Highs on Sunday will be similar, generally around 90s degrees across most of the area. A low risk of rip currents remains throughout the weekend into early next week. /12 MM/25 SHORT TERM /Sunday night Through Monday night/...An upper trof over the interior eastern states and an upper level weakness over the northern Gulf coast region evolve into a positively tilted trof extending from the lower Mississippi River valley to the northeast states through the period. A surface ridge extending from the western Atlantic to across the central Gulf strengthens a bit meanwhile and promotes a moist southerly to southwesterly flow over the forecast area. Precipitable water values typically range from 1.5-2.0 inches, and a diurnal convective cycle is expected during the period with scattered showers and storms developing through the day on Monday with daytime heating and the sea breeze. May see a few lingering showers/storms each night, but coverage doesn't look sufficient to warrant pops. Lows range from the lower 70s inland to the mid/upper 70s at the coast. Highs on Monday range from around 90 at the coast to the lower 90s elsewhere. A low rip current risk is expected through the period. /29 EXTENDED TERM /Tuesday Through Friday/...A modest upper trof stretching from the extreme northeast states to the lower Mississippi River valley breaks down to an upper level weakness over the southeast states through Wednesday. Another upper trof meanwhile advances from the northern Plains to the Great Lakes region, then amplifies over the eastern states on Thursday. This appears to partially absorb the upper level weakness over the region before the upper trof begins to lift away from the eastern states on Friday, allowing for upper ridging to build across the southeast states. A surface low associated with the upper trof passes well north of the region and brings a weak trailing cold front into the interior southeast states on Thursday, but otherwise a surface ridge remains in place over the northern/central Gulf with a moist southerly flow continuing over the forecast area. Deep layer moisture improves a bit over the area through Thursday, with precipitable water values of 1.5-2.0 inches trending to 1.75-2.0 inches, though a bit drier air may develop Friday due to subsidence effects with the upper ridge building over the region. Expect a diurnal convective cycle to continue through the period with the sea breeze and daytime heating leading to isolated to scattered convective coverage Tuesday and Wednesday, then scattered coverage for the entire area on Thursday with the improving deep layer moisture. Have opted to continue with chance to good chance pops for Friday, although there is the potential for the convective coverage to be more limited depending on how pronounced subsidence effects may become with the upper ridging building over the region. /29 MARINE...Light and variable winds will occur through late morning today as a weak frontal boundary moves southward over the Gulf. A light onshore flow will then prevail this afternoon through Wednesday, becoming moderate at times around the middle of next week with seas building to 3 feet. Scattered thunderstorms remain possible each day. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:52 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 119 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.